Geodon question

Everyone out there on Geodon I have some questions. When I first started on it things were great. I felt awake, my symptoms were in check I took it twice a day with 500 calorie meals. But after a few weeks I started to get really really drowsy during the day. It got so bad to the point where I was sleeping all the time, I couldn’t make it through the day without a couple of naps. So I went back into the doctor and he suggested taking it at night, but he said to make sure to take it at the same time every night or else I might have some with drawl symptoms. Now I know Geodon has a half-life that’s pretty short, lately I’ve been noticing some breakthrough symptoms in the evening around 630 or 730 at night I also start to feel dizzy and slightly like I’m floating on a cloud. Do you think that’s the withdrawl since it only has a short half-life? My symptoms get worse at night as it is, but I feel like this is contributing to it. I’m not quite sure what to do, because I wasn’t making it through the day when I was taking Geodon twice a day. Now I stay awake but the evenings are getting scary again. I’m worried it’s going to effect me at work.

1 Like

I had the same problem when i started on geodon years ago. Eventually it tapered off for me, the drowsiness. But talk to your doc anyways.

1 Like

I had the same problem. My doctor solved it by giving me a lower morning dose and higher evening dose. I take 20 mg in the morning and 40 in the evening.

4 Likes

I’m not currently on Geodon, but I was for a year when I was working.

The only way I’d get through the day was napping on my lunch hour (which drew suspicion from my coworkers). I was on 80 mg morning and 80 mg night. Lowering my dose brought my symptoms back so that wasn’t an option. Neither was splitting my dose, as ninjastar does. That gave me withdrawal in the early part of the day and I was always leaving work early because I was hallucinating. I ended up switching to Abilify. (I’m now on Haldol 30 mg).

I think what you are describing is the withdrawal with your body looking for the next dose. Geodon is a good med as far as symptom control, but I couldn’t live with the half life. good luck!

1 Like

Interesting @ninjastar I didn’t think of asking to spilt up the dose. I just take two 60mg at night so a total of 120mg. Maybe I’ll ask my doctor if I could take a small dose in the morning and see how it works for me.

2 Likes

I take latuda at 60mg at night. I need something low dose for daytime. If I take high dose med the voices get bad.

3 Likes

Yes I had severe sedation on geodon that was so bad that I couldn’t drive anymore bc I got into an accident. (And nearly got into one several other times-literally couldn’t stay awake at wheel, very scary)

Geodon withdrawal was miserable. Serious bad anxiety and total loss of appetite that got worse the longer I went without taking it to the point where the smell of food made me gag. If I missed a dose I knew right away as I’d get anxiety.

In my experience it’s really not a med that can only be taken once a day. But doctors know best I suppose.

2 Likes

Your story sounds familiar.

I am also on geodon.

I started by taking a morning dose and and an evening dose. My morning dose would put me to sleep for a few hours shortly after taking it.

Now I take 2x80mg capsules at night with dinner and I dont sleep during the day any longer.

I do get symptomatic starting late afternoonish. I take my meds at 5:15 every night with dinner and I’m usually back on track around 7:00 p.m.

I just deal with it…

1 Like

I was on 60 in the morning, am now on 40 in the morning and 40 in the evening. I’d be pretty sleepy if I took 80 in the morning! I did find that the longer I was on it, the less it fatigued me. I developed some tolerance to that.

2 Likes

I too tried taking Geodon just at night and I didn’t just have withdrawals I got psychotic every afternoon.

When I first started taking it in the morning I would drive to work and when I got there I had to take a nap. Thankfully I never got busted but I only tried it in the morning for a few days.

Later when I wasn’t working I tried taking it in the morning again and my body got used to it. I don’t nap anymore. I take 80 in the morning and 80 at night and I quit getting psychotic every afternoon.

Then I added 40mg of Latuda to it and that made me more stable than I have ever been. You will eventually get used to taking it in the morning.

1 Like

I think I’d rather be awake and happy and only slightly symptomatic in the evenings vs feeling like a zombie all day. That’s what I’ve decided. Unless the symptoms become too much to manage I think I’ll stick with taking them in the evening.

Plenty of people do - good luck! If you’re only going to take the Geodon once a day though, make sure you adhere to the requirement to take it with 500 calories of food, to maximize absorption.

2 Likes